Alert archive / Hawaii / High Surf Warnings in 2016

High Surf Warning 17, NWS Honolulu, HI

August 29, 2016

NWS Honolulu, HI issued this high surf warning at Aug 29, 2016, 3:59 PM HST. It took effect at Aug 30, 2016, 6:00 AM HST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 3:59 PM HST (01:59 UTC)
In effect from
Aug 30, 2016, 6:00 AM HST
Expired
Sep 1, 2016, 2:56 AM HST
In force
45 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

626 
WHHW40 PHFO 300159
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
359 PM HST MON AUG 29 2016

...HIGH WARNING FOR EAST FACING SHORES OF EAST MAUI...
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.HURRICANE MADELINE IS GENERATING LARGE SWELLS THAT WILL BUILD
ACROSS HAWAIIAN WATERS ON TUESDAY AND WEDNESDAY. SURF WILL RISE
TO WARNING LEVELS ON TUESDAY AFTERNOON ALONG EAST FACING SHORES
OF EAST MAUI. EAST FACING SHORES ACROSS THE REST OF THE STATE WILL
BE PARTIALLY SHADOWED FROM THE BULK OF THE SWELL ENERGY...AND SURF
IS EXPECTED TO BUILD TO ADVISORY LEVELS BY TUESDAY EVENING ON
THESE ISLANDS. A RAPID...BUT BRIEF...DROP IN SURF IS EXPECTED ON
THURSDAY...BUT LONG PERIOD SWELLS FROM HURRICANE LESTER WILL
LIKELY PUSH EAST SHORE SURF OF ALL ISLANDS TO WARNING LEVELS ON
FRIDAY OR SATURDAY. FOR INFORMATION ON SURF IMPACTING THE BIG
ISLAND...PLEASE REFER TO THE HURRICANE MADELINE LOCAL STATEMENT.

HIZ020-301500-
/O.NEW.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/
WINDWARD HALEAKALA-
359 PM HST MON AUG 29 2016

...HIGH SURF WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
THURSDAY. 

* SURF...BUILDING TO 10 TO 15 FEET TUESDAY AFTERNOON AND RISING TO
  10 TO 20 FEET LATE TUESDAY NIGHT AND WEDNESDAY.

* TIMING...BUILDING ON TUESDAY AND TUESDAY NIGHT AND PEAKING
  WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. 

&&

$$

HIZ002-008-009-012-017-301500-
/O.NEW.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
359 PM HST MON AUG 29 2016

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST
THURSDAY. 

* SURF...BUILDING TO 5 TO 9 FEET TUESDAY NIGHT.

* TIMING...BUILDING LATE TUESDAY AND PEAKING WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. 

&&

$$
WROE
7 follow-up statements
854 
WHHW40 PHFO 300245 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
445 PM HST MON AUG 29 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI...
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.HURRICANE MADELINE IS GENERATING LARGE SWELLS THAT WILL BUILD
ACROSS HAWAIIAN WATERS ON TUESDAY AND WEDNESDAY. SURF WILL RISE
TO WARNING LEVELS ON TUESDAY AFTERNOON ALONG EAST FACING SHORES
OF EAST MAUI. EAST FACING SHORES ACROSS THE REST OF THE STATE WILL
BE PARTIALLY SHADOWED FROM THE BULK OF THE SWELL ENERGY...AND SURF
IS EXPECTED TO BUILD TO ADVISORY LEVELS BY TUESDAY EVENING ON
THESE ISLANDS. A RAPID...BUT BRIEF...DROP IN SURF IS EXPECTED ON
THURSDAY...BUT LONG PERIOD SWELLS FROM HURRICANE LESTER WILL
LIKELY PUSH EAST SHORE SURF OF ALL ISLANDS TO WARNING LEVELS ON
FRIDAY OR SATURDAY. FOR INFORMATION ON SURF IMPACTING THE BIG
ISLAND...PLEASE REFER TO THE HURRICANE MADELINE LOCAL STATEMENT.

HIZ020-301445-
/O.COR.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/
WINDWARD HALEAKALA-
445 PM HST MON AUG 29 2016

...HIGH SURF WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
THURSDAY. 

* SURF...BUILDING TO 10 TO 15 FEET TUESDAY AFTERNOON AND RISING TO
  10 TO 20 FEET LATE TUESDAY NIGHT AND WEDNESDAY.

* TIMING...BUILDING ON TUESDAY AND TUESDAY NIGHT AND PEAKING
  WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. 

&&

$$

HIZ002-008-009-012-017-301445-
/O.COR.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
445 PM HST MON AUG 29 2016

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST
THURSDAY. 

* SURF...BUILDING TO 5 TO 9 FEET TUESDAY NIGHT.

* TIMING...BUILDING LATE TUESDAY AND PEAKING WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. 

&&

$$
WROE
203 
WHHW40 PHFO 301441
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
441 AM HST TUE AUG 30 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ...
HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.RISING SURF ALONG THE EXPOSED EASTERN FACING SHORES WILL PEAK
LATER TONIGHT THROUGH WEDNESDAY AT WARNING LEVELS ON MAUI AND AT
ADVISORY LEVELS ACROSS THE REST OF THE STATE AS MADELINE
APPROACHES. SURF ALONG EAST FACING SHORES ASSOCIATED WITH MADELINE
WILL TEMPORARILY EASE THURSDAY...THEN RISE ONCE AGAIN FRIDAY
THROUGH THE WEEKEND AS DISTANT HURRICANE LESTER APPROACHES. SURF
ASSOCIATED WITH LESTER COULD REACH WARNING-LEVELS ALONG ALL EAST
FACING SHORES BEGINNING AS EARLY AS FRIDAY AND CONTINUING INTO THE
WEEKEND. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND
ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL
STATEMENT.

HIZ020-310345-
/O.CON.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/
WINDWARD HALEAKALA-
441 AM HST TUE AUG 30 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* SURF...BUILDING TO 10 TO 15 FEET BY THIS EVENING...THEN PEAKING
  IN THE 12 TO 18 FOOT RANGE LATE TONIGHT THROUGH WEDNESDAY.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ002-008-009-012-017-310345-
/O.CON.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
441 AM HST TUE AUG 30 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST THURSDAY...

* SURF...BUILDING TO 5 TO 9 FEET TONIGHT.

* TIMING...TONIGHT THROUGH WEDNESDAY NIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
771 
WHHW40 PHFO 310144
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST TUE AUG 30 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI...
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING
LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG
EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY
DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE
FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE
LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND
ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL
STATEMENT.

HIZ020-311445-
/O.EXT.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/
WINDWARD HALEAKALA-
344 PM HST TUE AUG 30 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 10 TO 15 FEET OVERNIGHT...THEN PEAKING IN THE
  12 TO 18 FOOT RANGE LATE WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ002-008-009-012-017-311445-
/O.EXT.PHFO.SU.Y.0041.160831T0400Z-160902T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
344 PM HST TUE AUG 30 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 5 TO 9 FEET OVERNIGHT THEN CONTINUING THROUGH
  WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

BURKE
835 
WHHW40 PHFO 311401
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 AM HST WED AUG 31 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ...
HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING
LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG
EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL
GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE
AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM
HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG
ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE
LOCAL STATEMENT.

HIZ020-312215-
/O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/
WINDWARD HALEAKALA-
401 AM HST WED AUG 31 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...PEAKING IN THE 12 TO 18 FOOT RANGE LATER TODAY THROUGH
  TONIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ002-008-009-012-017-312215-
/O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
401 AM HST WED AUG 31 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 5 TO 9 FEET LATER TODAY THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
266 
WHHW40 PHFO 311404 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
404 AM HST WED AUG 31 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... 
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...AND WEST MAUI...

.SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING
LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG
EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL
GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE
AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM
HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG
ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE
LOCAL STATEMENT.

HIZ020-010215-
/O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/
WINDWARD HALEAKALA-
404 AM HST WED AUG 31 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...PEAKING IN THE 12 TO 18 FOOT RANGE LATER TODAY THROUGH
  TONIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ002-008-009-012-017-010215-
/O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
404 AM HST WED AUG 31 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...BUILDING TO 5 TO 9 FEET LATER TODAY THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
580 
WHHW40 PHFO 010209
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
409 PM HST WED AUG 31 2016

...HIGH SURF WARNING FOR EAST FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
AND MOLOKAI...

.SWELLS FROM HURRICANE MADELINE WILL CAUSE WARNING LEVEL SURF ALONG
EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG EAST FACING
SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY DECREASE
LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE FRIDAY AND
ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE LESTER. FOR MORE
INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH
MADELINE...REFER TO THE HURRICANE LOCAL STATEMENT ON MADELINE.


HIZ020-011515-
/O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/
WINDWARD HALEAKALA-
409 PM HST WED AUG 31 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...PEAKING IN THE 12 TO 18 FOOT THROUGH THURSDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ002-008-009-012-017-011515-
/O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
409 PM HST WED AUG 31 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* SURF...5 TO 9 FEET THROUGH THURSDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

BURKE
204 
WHHW40 PHFO 011256
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
256 AM HST THU SEP 1 2016

...HIGH SURF WARNING CANCELLED FOR EAST MAUI...

...HIGH SURF ADVISORY NOW IN EFFECT FOR ALL EASTERN FACING
SHORES...

.STRONG TO GALE FORCE EASTERLY WINDS COMBINED WITH A BUILDING
EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL CONTINUE TO
GENERATE ADVISORY-LEVEL SURF ALONG ALL EAST FACING SHORES TODAY.

HIZ020-020200-
/O.CAN.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/
/O.EXA.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
WINDWARD HALEAKALA-
256 AM HST THU SEP 1 2016

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...8 TO 12 FEET.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ024-025-020200-
/O.EXA.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
256 AM HST THU SEP 1 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...8 TO 12 FEET.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ002-008-009-012-017-020200-
/O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-
256 AM HST THU SEP 1 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...8 TO 12 FEET.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Aug 29, 3:59 PM HST, 0 minutes earlier.

Area forecast discussion, Aug 29, 3:59 PM HST, 0 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
359 PM HST MON AUG 29 2016

.SYNOPSIS...
Moderate trade winds will continue through Tuesday as high
pressure persists north of the state. A rather dry airmass is
expected over the islands through tonight, followed by an increase
in moisture on Tuesday. While uncertainty remains with the
forecast track of Hurricane Madeline, direct impacts, including
damaging winds, flooding rain, and high surf, are likely over
portions of the state during the Wednesday through Thursday time
frame. After a brief return of stable trade wind weather,
Hurricane Lester may affect the islands over the upcoming Labor
Day weekend.

&&

.DISCUSSION...
Stable trade wind weather will dominate through tonight, as
Hurricane Madeline, now centered less than 600 miles to the east
of Hilo, advances toward the state. A relatively strong 1028 mb
surface high will maintain moderate trade winds, while a mid level
ridge keeps the atmosphere rather stable. Moisture within the
trade wind flow will be about 10 to 20 percent below normal
through tonight, keeping modest rainfall focused along windward
slopes.

Rainfall will increase on Tuesday as a broad band of moisture on
the periphery of Hurricane Madeline moves over the islands. Mid
level ridging will maintain stable conditions that will cap the
bulk of the somewhat shallow moisture below 10000 ft. As a result,
moderate trade winds will focus clouds and showers over windward
slopes, though some showers will be carried across leeward areas
at times.

The main concern heading into Wednesday and Thursday will be the
impacts from Hurricane Madeline. The latest track from the
Central Pacific Hurricane Center (CPHC) shows Madeline moving near
the Big Island later Wednesday and Thursday, and a Hurricane
Watch and Flash Flood Watch are in effect for that island. While
the highest chances of damaging winds, flooding rainfall, and
large dangerous surf are on the Big Island, any change in the
track could mean that additional portions of the state will
experience direct impacts and could be placed under a watch or
warning. For this reason, it is important to not focus too
closely on the exact forecast track of Madeline, especially since
the average forecast track error is about 85 to 150 miles in the
48 to 72 hour time range. It is also important to note that
significant impacts can extend well away from the center of a
tropical cyclone. Please refer to the Hurricane Madeline Local
Statement (HLSHFO) for details.

Distant Hurricane Lester may threaten the state during the
weekend. It is far too early for specifics at this time, and all
islands have roughly equal chances of experiencing direct impacts
from Lester.  Residents and visitors are urged to closely monitor
the latest forecasts from the CPHC and NHC regarding these
tropical cyclones.

&&

.AVIATION...
Moderate to locally breezy trade winds will continue through
Tuesday. There are relatively few low clouds within the trade
wind flow immediately in the vicinity of the state to
significantly affect the windward and mountain sections. Only
isolated MVFR ceilings are anticipated through tonight.

Expect some of the showery, broken cumulus along the west periphery
of Madeline to begin moving onto the windward wide of the Big
Island as early as Tuesday morning and onto Maui county toward
midday Tuesday.

Sounding data and cloud top temperatures indicated cloud heights
currently near the islands near 10000 feet but near 12000 feet
around the Big Island.

&&

.MARINE...
A Small Craft Advisory (SCA) remains in effect for Maalaea Bay
and the Pailolo channel through Thursday night. While there may
be a slight downward trend in winds on Tuesday, winds should pick
up once again Wednesday and Thursday as Hurricane Madeline
approaches from the east, and additional portions of the island
chain will need to be added to the SCA, if the CPHC track for
Madeline verifies. A Hurricane Watch remains in effect for all
waters surrounding the Big Island, including the Alenuihaha
Channel, where SCA level winds are already present, and additional
waters may be added to the watch tonight or Tuesday, depending on
the track of Madeline.

No significant swells are expected through tonight. Winds and
seas, as well as surf along east facing shores, will increase from
east to west late Tuesday and Tuesday night with the approach of
Madeline. The east swell is expected to peak at warning levels
for east facing shores of the Big Island and east Maui on
Tuesday into Thursday. While surf conditions on the Big Island
are covered in the Hurricane Madeline Local Statement (HLSHFO), a
High Surf Warning has been issued for east Maui due to building
surf on Tuesday. The rest of the state will remain partially
shadowed from the bulk of the swell energy from Madeline, and a
High Surf Advisory has been issued for their east facing shores
for rising surf later Tuesday and Wednesday.

We will also start to see a long-period swell from Hurricane
Lester beginning Wednesday night or Thursday, with surf building
into the weekend, likely to warning levels along east facing
shores of all islands. In addition, small surf from distant
Typhoon Lionrock will affect the state late Wednesday through
weekend.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Hurricane Watch for Big Island.

High Surf Advisory from 6 PM Tuesday to 6 AM HST Thursday for
east facing shores of Kauai-Oahu-Molokai-and west Maui.

Flash Flood Watch from Wednesday morning through late Thursday
night for Big Island.

High Surf Warning from 6 AM Tuesday to 6 AM HST Thursday for
Windward East Maui.

Hurricane Watch for Alenuihaha Channel-Big Island Windward
Waters-Big Island Leeward Waters-Big Island Southeast Waters.

Small Craft Advisory until 6 AM HST Friday for Maalaea Bay-
Pailolo Channel.

&&

Wroe

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:59 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao4 days
Aug 30, 5:00 AM HSTTropical Storm WatchHFOKalawao25 hr
Aug 30, 5:00 AM HSTTropical Storm WarningHFOHawaii, Kalawao46 hr
Aug 30, 11:00 AM HSTHurricane WarningHFOHawaii27 hr

Nearby

High Surf Warnings in Hawaii, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.